Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Grand Forks, ND

June 26, 2007Cavalier County, Ramsey County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2007, 2:29 AM CDT for Cavalier County, Ramsey County, North Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 2:29 AM CDT (07:29 UTC)
Expired
Jun 26, 2007, 3:15 AM CDT
In force
46 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Cavalier County, ND, Ramsey County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:45 AM CDTHAIL 1.752 Sse Osnabrock, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 260729
SVRFGF
NDC019-071-260815-
/O.NEW.KFGF.SV.W.0081.070626T0729Z-070626T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
229 AM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
  THIS INCLUDES THE CITY OF LANGDON...
  NORTHEASTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 315 AM CDT

* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
  WAS LOCATED 5 MILES SOUTH OF DERRICK...OR 25 MILES NORTHEAST OF
  DEVILS LAKE...MOVING TO THE NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEKOMA AT 240 AM CDT...
  OSNABROCK AT 250 AM CDT...
  OLGA AT 305 AM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4845 9873 4832 9855 4856 9834 4865 9797
      4899 9814

$$

VOELKER
2 follow-up statements
000 
WWUS53 KFGF 260750
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 AM CDT TUE JUN 26 2007

NDC019-071-260815-
/O.CON.KFGF.SV.W.0081.000000T0000Z-070626T0815Z/
RAMSEY ND-CAVALIER ND-
250 AM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN CAVALIER AND NORTHEASTERN RAMSEY COUNTIES...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 4 MILES EAST OF NEKOMA...OR 13 MILES SOUTH OF LANGDON...
MOVING TO THE NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSNABROCK BY 255 AM CDT...
  OLGA BY 305 AM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4845 9873 4832 9855 4856 9834 4865 9797
      4899 9814

$$

VOELKER
000 
WWUS53 KFGF 260810
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
310 AM CDT TUE JUN 26 2007

NDC019-071-260820-
/O.EXP.KFGF.SV.W.0081.000000T0000Z-070626T0815Z/
RAMSEY ND-CAVALIER ND-
310 AM CDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAVALIER AND
NORTHEASTERN RAMSEY COUNTIES WILL EXPIRE AT 315 AM CDT...

AT 310 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN
RAMSEY AND EASTERN CAVALIER COUNTIES. SO THE WARNING WILL BE ALLOWED
TO EXPIRE AT 315 AM CDT.

LAT...LON 4845 9873 4832 9855 4856 9834 4865 9797
      4899 9814

$$

VOELKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:20 PM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jun 25, 8:20 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
820 PM CDT MON JUN 25 2007

FORECAST CHALLENGE FOR UPDATE CONCERNS CONVECTIVE POTENTIAL.

SAME BOUNDARY/LOCATION DIFFERENT DAY AS IN PAST TWO DAYS MAJORITY
OF FORECAST AREA STRONGLY CAPPED. FAVORED CONVECTIVE POTENTIAL
REMAINS ALONG BOUNDARY FROM SURFACE LOW LOCATED NORTH OF BIS NE TO
JUST SOUTH OF DVL AND EAST TO HCO AND BDE. CONVECTIVE INHIBITION
(CIN) WEAKEST AND POTENTIAL ENERGY MAXIMIZED WITHIN THIS ZONE.
APPEARS TO BE SUFFICIENT CIN AT THIS TIME ALONG BOUNDARY AS SMALL
CLUSTER OF CONVECTION ATTEMPTED TO FIRE UP OVER KITTSON/ROSEAU
COUNTIES BUT LIFTED INTO CANADA AND DISSIPATED. IF CONVECTIVE
INITIATION CAN OVERCOME CAP FAVORED AREA WILL BE OVER FAR NE ND AND
N MN ON FRINGE OF +12C LINE AT 700 MB AND NOSE OF LOW LEVEL JET.
FARTHER SW QUESTIONS REMAIN IF CAP CAN BE BROKEN. 00Z BIS SOUNDING
UNDER SURFACE LOW SHOWING -225 CIN ALONG WITH CONVECTIVE
TEMPERATURES OF 104. TOR THREAT LOOKS TO BE SLOWLY DIMINISHING AS
MIXED LAYER CIN INCREASING AND BETTER LIKELIHOOD OF ELEVATED
CONVECTION. WILL MAKE SOME MINOR ADJUSTMENTS TO POPS HITTING FAVORED
ABOVE AREA AND BACKING OFF ON POPS FARTHER SOUTH AND EAST UNTIL LATE
AS RUC MOVES BOUNDARY LITTLE THROUGH 09Z. WITH EXCEPTION OF DVL AREA
LATE REGION REMAINS IN WARM SECTOR SO SHOULD SEE MINIMUM
TEMPERATURES SIMILAR TO PAST SEVERAL NIGHTS...WARM.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST WITH ISOLD MVFR CIGS/VSBY NEAR STRONGER
TSTM ACTIVITY OVER FAR NE ND INTO N MN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 25, 5:46 AM CDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
546 AM CDT MON JUN 25 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
546 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER...
MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING.

SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS
THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING.

THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL
BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY
FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO
INTERNATIONAL FALLS.

NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION
SOUTH OF THE FRONT.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED
RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GV

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:52 AM CDTSevere Thunderstorm WarningFGFRamsey38 min
Jun 26, 3:09 AM CDTSevere Thunderstorm WarningFGFPembina, Walsh51 min
Jun 26, 3:58 AM CDTHigh Wind WarningFGFBenson, Cavalier, Eddy, Ramsey, Towner2 hr
Jun 26, 4:44 AM CDTFlash Flood WarningFGFPembina, Walsh3 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.